Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Decay of solutions to dissipative modified quasi-geostrophic equations


Authors: Lucas C. F. Ferreira, César J. Niche and Gabriela Planas
Journal: Proc. Amer. Math. Soc. 145 (2017), 287-301
MSC (2010): Primary 35B40; Secondary 35Q35, 35Q86
DOI: https://doi.org/10.1090/proc/13280
Published electronically: July 25, 2016
MathSciNet review: 3565380
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We are concerned with global weak solutions to dissipative modified quasi-geostrophic equations. By employing the Fourier Splitting method, we show time-polynomial decay of solutions for certain types of $ L^p$-initial data. We also prove decay estimates for the difference between the full solution and the solution to the linear part. Our results cover, in particular, the supercritical range of the fractional diffusion.


References [Enhancements On Off] (What's this?)

  • [1] Drumi Baĭnov and Pavel Simeonov, Integral inequalities and applications, Mathematics and its Applications (East European Series), vol. 57, Kluwer Academic Publishers Group, Dordrecht, 1992. Translated by R. A. M. Hoksbergen and V. Covachev [V. Khr. Kovachev]. MR 1171448
  • [2] Clayton Bjorland and Maria E. Schonbek, Poincaré's inequality and diffusive evolution equations, Adv. Differential Equations 14 (2009), no. 3-4, 241-260. MR 2493562
  • [3] Lorenzo Brandolese, Characterization of solutions to dissipative systems with sharp algebraic decay, SIAM J. Math. Anal. 48 (2016), no. 3, 1616-1633. MR 3493117, https://doi.org/10.1137/15M1040475
  • [4] José A. Carrillo and Lucas C. F. Ferreira, The asymptotic behaviour of subcritical dissipative quasi-geostrophic equations, Nonlinearity 21 (2008), no. 5, 1001-1018. MR 2412324, https://doi.org/10.1088/0951-7715/21/5/006
  • [5] L. C. F. Ferreira and L. S. M. Lima,
    Global well-posedness and symmetries for dissipative active scalar equations with positive-order couplings,
    to appear in Publicacions Matemàtiques, 2016.
  • [6] L. Caffarelli, R. Kohn, and L. Nirenberg, Partial regularity of suitable weak solutions of the Navier-Stokes equations, Comm. Pure Appl. Math. 35 (1982), no. 6, 771-831. MR 673830, https://doi.org/10.1002/cpa.3160350604
  • [7] Luis A. Caffarelli and Alexis Vasseur, Drift diffusion equations with fractional diffusion and the quasi-geostrophic equation, Ann. of Math. (2) 171 (2010), no. 3, 1903-1930. MR 2680400, https://doi.org/10.4007/annals.2010.171.1903
  • [8] Eric A. Carlen and Michael Loss, Optimal smoothing and decay estimates for viscously damped conservation laws, with applications to the $ 2$-D Navier-Stokes equation, A celebration of John F. Nash, Jr., Duke Math. J. 81 (1995), no. 1, 135-157 (1996). MR 1381974, https://doi.org/10.1215/S0012-7094-95-08110-1
  • [9] Dongho Chae, Peter Constantin, and Jiahong Wu, Dissipative models generalizing the 2D Navier-Stokes and surface quasi-geostrophic equations, Indiana Univ. Math. J. 61 (2012), no. 5, 1997-2018. MR 3119608, https://doi.org/10.1512/iumj.2012.61.4756
  • [10] Peter Constantin, Gautam Iyer, and Jiahong Wu, Global regularity for a modified critical dissipative quasi-geostrophic equation, Indiana Univ. Math. J. 57 (2008), no. 6, 2681-2692. MR 2482996, https://doi.org/10.1512/iumj.2008.57.3629
  • [11] Peter Constantin and Jiahong Wu, Behavior of solutions of 2D quasi-geostrophic equations, SIAM J. Math. Anal. 30 (1999), no. 5, 937-948. MR 1709781, https://doi.org/10.1137/S0036141098337333
  • [12] A. Kiselev, F. Nazarov, and A. Volberg, Global well-posedness for the critical 2D dissipative quasi-geostrophic equation, Invent. Math. 167 (2007), no. 3, 445-453. MR 2276260, https://doi.org/10.1007/s00222-006-0020-3
  • [13] A. Kiselev, Regularity and blow up for active scalars, Math. Model. Nat. Phenom. 5 (2010), no. 4, 225-255. MR 2662457, https://doi.org/10.1051/mmnp/20105410
  • [14] Alexander Kiselev, Nonlocal maximum principles for active scalars, Adv. Math. 227 (2011), no. 5, 1806-1826. MR 2803787, https://doi.org/10.1016/j.aim.2011.03.019
  • [15] P. G. Lemarié-Rieusset, Recent developments in the Navier-Stokes problem, Chapman & Hall/CRC Research Notes in Mathematics, vol. 431, Chapman & Hall/CRC, Boca Raton, FL, 2002. MR 1938147
  • [16] Ramzi May, Global well-posedness for a modified dissipative surface quasi-geostrophic equation in the critical Sobolev space $ H^1$, J. Differential Equations 250 (2011), no. 1, 320-339. MR 2737845, https://doi.org/10.1016/j.jde.2010.09.021
  • [17] Changxing Miao and Liutang Xue, On the regularity of a class of generalized quasi-geostrophic equations, J. Differential Equations 251 (2011), no. 10, 2789-2821. MR 2831714, https://doi.org/10.1016/j.jde.2011.04.018
  • [18] Changxing Miao and Liutang Xue, Global well-posedness for a modified critical dissipative quasi-geostrophic equation, J. Differential Equations 252 (2012), no. 1, 792-818. MR 2852227, https://doi.org/10.1016/j.jde.2011.08.018
  • [19] César J. Niche and Gabriela Planas, Existence and decay of solutions to the dissipative quasi-geostrophic equation with delays, Nonlinear Anal. 75 (2012), no. 9, 3936-3950. MR 2914582, https://doi.org/10.1016/j.na.2012.02.017
  • [20] César J. Niche and María E. Schonbek, Decay of weak solutions to the 2D dissipative quasi-geostrophic equation, Comm. Math. Phys. 276 (2007), no. 1, 93-115. MR 2342289, https://doi.org/10.1007/s00220-007-0327-y
  • [21] C. J. Niche and M. E. Schonbek, Decay characterization of solutions to dissipative equations, J. Lond. Math. Soc. (2) 91 (2015), no. 2, 573-595. MR 3355116, https://doi.org/10.1112/jlms/jdu085
  • [22] Serge G. Resnick, Dynamical problems in non-linear advective partial differential equations, ProQuest LLC, Ann Arbor, MI, Thesis (Ph.D.)-The University of Chicago, 1995. MR 2716577
  • [23] Maria Elena Schonbek, Decay of solutions to parabolic conservation laws, Comm. Partial Differential Equations 5 (1980), no. 5, 449-473. MR 571048, https://doi.org/10.1080/0360530800882145
  • [24] Maria Elena Schonbek, $ L^2$ decay for weak solutions of the Navier-Stokes equations, Arch. Rational Mech. Anal. 88 (1985), no. 3, 209-222. MR 775190, https://doi.org/10.1007/BF00752111
  • [25] Maria E. Schonbek, Large time behaviour of solutions to the Navier-Stokes equations, Comm. Partial Differential Equations 11 (1986), no. 7, 733-763. MR 837929, https://doi.org/10.1080/03605308608820443
  • [26] Elias M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970. MR 0290095
  • [27] Michael Wiegner, Decay results for weak solutions of the Navier-Stokes equations on $ {\bf R}^n$, J. London Math. Soc. (2) 35 (1987), no. 2, 303-313. MR 881519, https://doi.org/10.1112/jlms/s2-35.2.303
  • [28] Kazuo Yamazaki, Regularity criteria of supercritical beta-generalized quasi-geostrophic equations in terms of partial derivatives, Electron. J. Differential Equations (2013), No. 217, 12. MR 3119071
  • [29] Jihong Zhao and Qiao Liu, Weak-strong uniqueness criterion for the $ \beta $-generalized surface quasi-geostrophic equation, Monatsh. Math. 172 (2013), no. 3-4, 431-440. MR 3128004, https://doi.org/10.1007/s00605-013-0521-2
  • [30] Jihong Zhao and Qiao Liu, On the Serrin's regularity criterion for the $ \beta $-generalized dissipative surface quasi-geostrophic equation, Chin. Ann. Math. Ser. B 36 (2015), no. 6, 947-956. MR 3415125, https://doi.org/10.1007/s11401-015-0932-6

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35B40, 35Q35, 35Q86

Retrieve articles in all journals with MSC (2010): 35B40, 35Q35, 35Q86


Additional Information

Lucas C. F. Ferreira
Affiliation: Departamento de Matemática, Instituto de Matemática, Estatística e Computação Científica, Universidade Estadual de Campinas, Rua Sergio Buarque de Holanda, 651, 13083-859, Campinas - SP, Brazil
Email: lcff@ime.unicamp.br

César J. Niche
Affiliation: Departamento de Matemática Aplicada, Instituto de Matemática, Universidade Federal do Rio de Janeiro, CEP 21941-909, Rio de Janeiro - RJ, Brazil
Email: cniche@im.ufrj.br

Gabriela Planas
Affiliation: Departamento de Matemática, Instituto de Matemática, Estatística e Computação Científica, Universidade Estadual de Campinas, Rua Sergio Buarque de Holanda, 651, 13083-859, Campinas - SP, Brazil
Email: gplanas@ime.unicamp.br

DOI: https://doi.org/10.1090/proc/13280
Keywords: Asymptotic behavior, active scalar equation, Fourier Splitting method
Received by editor(s): March 20, 2016
Published electronically: July 25, 2016
Additional Notes: The authors were partially supported by CNPq, Brazil
The first author was also supported by FAPESP, Brazil
Communicated by: Joachim Krieger
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society